MAUDE Adverse Event Report: STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200111
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "there were repeated incorrect drillings in the lag screw drilling of the gamma3 nail via the aiming bracket and aiming sleeve.Screw could not be placed in g3 nail.Operation times have been extended by 20 min.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed during the inspection.The device inspection revealed the following: the identification of the returned device was confirmed based on the catalog # and lot # marked.No major sign of wear or deformation could be observed on the target device.Fully functional devices (guide sleeve, step drill, lag screw, lag screwdriver, nail, nail holding screw and speedlock sleeve) were used in order to simulate the drilling and lag screw insertion steps on the returned target device.Both steps could be performed without any issue, the step drill and the lag screw were fully centered in the lag screw hole of the nail, as required.Therefore, no problem could be observed on the target device and the reported issue could not be confirmed.During manufacturing, a dimensional inspection was done according to specifications.During the inspection, all devices met the specifications.Based on investigation, the root cause of the reported event could not be identified, as it was confirmed that the device is fully functional.A nc and a capa were previously opened (and closed) in order to cover such event.Result of the investigation in the nc and in the capa: "the investigation reveals that the returned targeting devices fulfill the functionality testing and show that there is no limits in regards to drilling accuracy.Handling under surgical condition could vary within different countries." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "there were repeated incorrect drilling's in the lag screw drilling of the gamma3 nail via the aiming bracket and aiming sleeve.Screw could not be placed in g3 nail.Operation times have been extended by 20 min.".

Brand Name
TARGET DEVICE GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18301733
Report Number0009610622-2023-00446
Device Sequence Number7152131
Product Code HSB
UDI-Device Identifier04546540716774
UDI-Public04546540716774
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200111
Device Lot NumberKME917489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown